Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 42, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 17, 2016, 4:33 AM EDT. It took effect at Sep 17, 2016, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2016, 4:33 AM EDT (08:33 UTC)
- In effect from
- Sep 17, 2016, 4:00 PM EDT
- Expired
- Sep 17, 2016, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
068 WHUS71 KCLE 170833 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 433 AM EDT SAT SEP 17 2016 LEZ145>149-171645- /O.NEW.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 433 AM EDT SAT SEP 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY. * WINDS...SOUTH WINDS OF 10 TO 20 KNOTS TODAY WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS BY LATE THIS AFTERNOON. THIS WILL CONTINUE FOR SEVERAL HOURS THIS EVENING...BEFORE BEGINNING TO DIMINISH OVERNIGHT. * WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY REACH 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
720 WHUS71 KCLE 171320 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 AM EDT SAT SEP 17 2016 LEZ145>149-172130- /O.CON.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 AM EDT SAT SEP 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY REACH 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
214 WHUS71 KCLE 171935 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT SAT SEP 17 2016 LEZ145>149-180345- /O.CON.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 335 PM EDT SAT SEP 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY REACH 3 TO 5 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
653 WHUS71 KCLE 180200 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1000 PM EDT SAT SEP 17 2016 LEZ145>149-180300- /O.CAN.KCLE.SC.Y.0042.000000T0000Z-160918T0800Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1000 PM EDT SAT SEP 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY ON LAKE ERIE. WINDS AND WAVES SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA TONIGHT. SOUTHWEST WINDS SHOULD AVERAGE 5 TO 15 KNOTS OVERNIGHT WITH WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 4:02 AM EDT, 31 minutes earlier.
Area forecast discussion, Sep 17, 4:02 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 402 AM EDT SAT SEP 17 2016 .SYNOPSIS... A warm front will lift north of the region early today. A weak...slow moving cold front will follow on Sunday. High pressure will build over the Ohio Valley by Monday. && .NEAR TERM /THROUGH TODAY/... Broad upper trough across the central plains will move east today and extend from the Central Great Lakes south into Indiana by 00z. At the surface...low pressure near Lake Superior will move slowly ene. A weak cold front extending south from the low will approach Northwest Ohio by evening. Models show deep moisture increasing across the area from the west today ahead of the approaching cold front. At the same time stabilities drop with capes 12-1500j/kg this afternoon. Aloft...forcing increases with jet dynamics expanding an area of divergence aloft. Convection has already developed across central counties and radar shows more across Indiana and Illinois moving nne. Believe convection will continue to move in/expand across the area as dynamics and moisture continue to improve. Will go with categorical pops everywhere for the day. Temps should get into the upper 70s most places. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... This evening the cold front should be just to our west with rain/convection ongoing mainly central and east. The front should reach near a KCLE-KMFD line by 12z Sunday and drift east of the area by 00z Monday. Will begin tonight with categorical pops central and east and chance pops west. After midnight will drop the east to chance as instability weakens and best moisture moves east. Drier air moves in during the day Sunday so will begin with chance pops east but then decrease. Sunday night and Monday will keep dry as high pressure builds in. Some disagreement in the details of the next cold front due in late Monday night into Tuesday. Will have chance pops mainly after midnight Monday night. Dry Tuesday and Tuesday night as high pressure builds in. Highs roughly upper 70s to lower 80s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Wednesday into Thursday high pressure is progged to be across the region. Differences abound for late in the week. Zonal flow gets disturbed by a deep trough moving ashore across the Pacific Northwest and amplifying the flow. The 00Z GFS may be too amplified per WPC discussion. Locally it will be whether a front draped across the Great Lakes sinks southward into the area before the ridging builds. Will continue with the flavor of the previous forecast and keeping temperatures slightly above normal...ranging from the mid 70s across nw PA to the lower 80s across much of OH through the long term. Precip chances will remain at 30 percent or less centered on Thursday night/Friday. && .AVIATION /06Z Saturday THROUGH Wednesday/... Mixed conditions for today as a few rounds of showers and thunderstorms move across the TAF sites. Area is beginning to slowly moisten and a few showers are now developing toward FDY. Main batch of precipitation will move northeast from central Indiana into northwest OH for a several hour period of showers and possibly a rumble of thunder. MVFR vsby/cigs becoming more likely within the precip as we go through the morning for TOL/FDY. New shower/ts development to take place this afternoon for the remainder of the sites. Local MVFR or IFR possible within the precip. Less confidence in ceilings after the bulk of the rain moves out early this evening. For now have continued with the MVFR ceilings...but there may be a window of VFR before conditions deteriorate again overnight. Southerly flow will increase today across central/eastern OH. ERI will just continue the breezy conditions. The cold front upstream will not cross until Sunday. OUTLOOK...Non-VFR possible through Sunday in showers and possible thunderstorms. && .MARINE... Southerly flow has picked up nicely overnight across the central and western portions of the lake. Question today will be whether we will meet small craft advisory conditions and if so when. Flow will begin to come around to the southwest and guidance has increased the winds from yesterdays runs. Wind looks to peak for a few hours on either side of 7 pm and this may be enough to solidly top criteria. The cold front upstream will cross the lake on Sunday and winds/waves will diminish. High pressure moves overhead for Monday...but moves quickly off to the east. A quick moving cold front Monday night/Tuesday morning will see an uptick in wind again where a good portion of the lake will see southwest winds of 15 to 20 knots shift to the west. High pressure returns again for Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams/TK NEAR TERM...TK SHORT TERM...TK LONG TERM...Oudeman AVIATION...Oudeman MARINE...Oudeman
Hazardous weather outlook, Sep 16, 4:43 AM EDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 443 AM EDT FRI SEP 16 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-170845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 443 AM EDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:38 PM EDT | Special Marine Warning | CLE | 82 min | |
| Sep 17, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Sep 17, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 25 min |
| Sep 17, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.